MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER CS; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE

BIOSENSE WEBSTER INC WEBSTER CS; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Catalog Number BD710DF282CT
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 10/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device number lot 31660411m and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
During an idiopathic ventricular tachycardia (idvt) ablation procedure with a webster coronary sinus (cs) catheter, the patient experienced pericardial effusion treated with pericardiocentesis and removal of 200ccs of blood.The patient was transferred to intensive care unit (icu) for 24 hours observation.It was reported that after mapping in the right atrium and right ventricular outflow tract (rvot) and going retrograde into the left ventricular outflow tract (lvot), they had noticed the patient had a pericardial effusion.No ablation had occurred.They noticed on the vivid iq ultrasound machine during intracardiac echocardiography (ice) manipulation.Pericardiocentesis was performed and extracted 200cc's of blood.The patient had displayed no symptoms.The patient status is currently stable and will be held overnight in the icu for 24-hour observation and the pericardial effusion is cleared.The thermocool smarttouch sf catheter, webster cs catheter, and reprocessed sterilmed soundstar® catheter were the only biosense webster inc.(bwi) products in the body at the time of the event.The reporter stated the only catheter available for return is the reprocessed sterilmed soundstar® catheter.The case was aborted.The physician¿s opinion on the cause of this adverse event was that he believes a small perforation occurred when he was manipulating the cs catheter closer to the lateral left atrium (very far out in the cs).When they noticed the effusion on ice, the physician immediately wanted to measure it and make sure the patient was stable.The physician performed pericardiocentesis and got around 200cc¿s of blood.The outcome of the adverse event was fully recovered (no residual effects).The patient required extended hospitalization because the patient left the hospital room with the tube still in his chest ready to drain blood if anything happened while on the floor.The patient went to the icu.No catheter exchanges occurred during the procedure.No transseptal puncture sites were performed during the procedure.The correct catheter settings were selected on the generator.No issues with flow rate change at the start of ablation.No error messages observed on biosense webster equipment during the procedure.The force visualization features used were graph, dashboard, and vector.

Brand Name
WEBSTER CS
Common Device Name
ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23438555
Report Number2029046-2025-03649
Device Sequence Number4758599
Product Code DRF
UDI-Device Identifier10846835002409
UDI-Public(01)10846835002409(17)280527(10)31660411M
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K090898
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBD710DF282CT
Device Lot Number31660411M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2025
Initial Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM.; NGEN RF GENERATOR, US.; REPROCESSED (STERILMED) SOUNDSTAR® CATHETER.; THMCL SMTCH SF BID, TC, D-F.; VIVID IQ ULTRASOUND MACHINE.
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite